Dichlorphenamide/Aspirin (Greater Than 325 mg); Salicylates Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Severe. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, the toxic effects of salicylates (e.g. aspirin) may increase.
What might happen:
You may experience stomach upset, loss of appetite, coffee-ground vomit, bleeding problems, dizziness, ringing in the ears, hearing problems, nausea, diarrhea, fatigue, mental confusion, sweating, or fast, deep breathing.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know immediately if you are taking these medicines together. Your healthcare provider may want to stop one of the medicines or adjust its dose.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Keveyis (dichlorphenamide) US prescribing information. Strongbridge Biopharma plc. December 2019.
- 2.Cowan RA, Hartnell GG, Lowdell CP, Baird IM, Leak AM. Metabolic acidosis induced by carbonic anhydrase inhibitors and salicylates in patients with normal renal function. Br Med J (Clin Res Ed) 1984 Aug 11;289(6441):347-8.
- 3.Anderson CJ, Kaufman PL, Sturm RJ. Toxicity of combined therapy with carbonic anhydrase inhibitors and aspirin. Am J Ophthalmol 1978 Oct; 86(4):516-9.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.